Author: Sorting Last Post on Top Message:
SMANISMELL SparkPoints: (62,687)
Fitness Minutes: (38,220)
Posts: 724
10/12/12 10:37 A

I used to take Seroquel. That is really excellent for packing on the pounds. It also makes you sleep a lot. I am so happy that my doctor took me off that! Now I am finally able to lose weight and I feel great!

SUNSHINEFREI11 SparkPoints: (2,299)
Fitness Minutes: (3,384)
Posts: 9
10/12/12 9:53 A

Hi everyone. I take Lyrica, Cymbalta, muscle relaxer, COPD meds, and Adipex. I have had past back surgery and now have 2 budging disc, facet arthopathy and a tear above that now with bowel incontinence. Have been like this since last april. Have done steroid injection with 40lbs weight gain. The pain management dr thinks I have spinal nerves taped in scar tissue. And now on bed rest no exercise. So my primary dr.put me on Adipex as follows for 1 month on and 3 months off for the next year to see if that would help me lose the weight. Getting ready to have myelogram to see where the nerves are intraped at. So now weight is up and down playing with the calorie count to see where I will have to eat at with no exercise. Loss 10lbs then came back up 4lbs. I am bigger than I have ever been in my life, weight started at 240lbs. I find it very depressing. I would love to have a wight loss buddy. Hope everyone has a great day!

DEACONTOM SparkPoints: (49,158)
Fitness Minutes: (31,289)
Posts: 1,114
8/1/12 12:57 A

Prednisone for my RA

KFWOHLFORD SparkPoints: (2,874)
Fitness Minutes: (2,501)
Posts: 729
7/31/12 1:00 P

I gained 40 lbs. on seroquel and remeron (for bipolar disorder). I went off of the remeron (under doctor supervision) and reduced my seroquel too 100 mg, a LOT less than I had been taking at the peak of my weight gain.

STEELER71 Posts: 5,428
7/31/12 12:34 P

I too have Trigeminal Neuralgia and I take two meds to control it. My weight loss has slowd down considerably. I cant get off my meds, so I have to deal with it.

R0XMYFACE0FF Posts: 94
7/30/12 10:45 P

I too take an anticonvulsant/antidepressant for Trigeminal Neuralgia.
Since I've started the meds, I've put on about 5 pounds in the first month, so I'm hoping I can nip this in the bud so I'm not one of the lucky ones that gaines 40 pounds!
I think as long as I can prevent gain, I can handle not losing for a little while, though it does suck :/

STEELER71 Posts: 5,428
7/24/12 2:50 P

I take a lot of meds because I have Trigeminal Neuralgia in my face and I know my pain meds keep me from losing. I do drop a pound now and then, but its so frustrating.

PICKCHICK Posts: 5
7/24/12 12:01 A

Hi,
So sorry to hear about all the trouble with your health. I totally relate! Had a total hysterectomy in 2010 and have had so much trouble with migraines. They tried a bunch of different meds.... absolutely awful side effects and even estrogen shots which made me gain 20 pounds in three weeks. I am off the hormones now and slowly the weight is coming down again... but really slow.... In the meantime, my headache specialist (neurologist) recommended and administered Botox in my forehead, temples and at the base of the skull. Guess what? No headaches! And, my insurance paid for it since it is now a recognized migraine therapy. I don't know if that was an answer to your question but I thought it might be helpful. Hope you get it all worked out and get to feeling better. Take care,

BOOBOO1953 Posts: 1
7/2/12 1:32 A

I have to tell you how frustrated I am. One year ago I lost 40 pounds. About 3 months ago, several of my doctors told me that I need to lose another 30 pounds to get to my healthy weight. Since then I have been diagnosed with Liver Disease - probably all the darn pain meds over the years. I am 58 and getting married in 4 months - whereby, I don't want to buy my dress until I can lose more weight. Not necessarily for my wedding, but for my health.

I have several health issues. I have something called Essential Tremors as well as severe migraines every single day for 4 months now. So, my doctor put me on Inderal which, unfortunately, causes weight gain - darn it! Also, I have a severe hormone imbalance. I had a complete hysterectomy in 1992 and was on Premarin for 10 years till suddenly my primary took me off of it. So, my gyno just put me back on Premarin - which I now find also causes weight gain.

I want so very much to be healthy and to lose the weight for myself. I want to feel good about my health and my accomplishments. Does anyone have any suggestions or comments at all, in regards to the medications and the weight gain? I do want to fit into that dress, however, in the last 2 months have gained back 10 of the pounds that I lost and it is so darn frustrating. Doctors recommend to exercise more and watch your diet. Does anyone know a better med that is good for tremors, migraines (preventatives) as well as a hormone imbalance?

I have found this website seems to be more helpful than most other sites I have found. Please help - I would appreciate any support.

Thanks so much


DIETITIANBECKY Posts: 26,579
4/2/12 1:53 P

Do open the discussion up with your doctor.
Is the medication, slowing you down so there is no energy to exercise?
Is it increasing your hunger?
Is is causing water retention?

Talk more with your doctor.
Dietitian Becky

PANDAS10 SparkPoints: (16,949)
Fitness Minutes: (15,393)
Posts: 408
4/2/12 1:08 P

Weight gain is potential side effect of many medications.
If you are taking pain medication to control nerve pain, then my guess is that you are taking something that has to do with neurotransmitters in the brain (because typically, narcotic pain meds don't treat nerve pain i.e.oxycodone, morphine, etc).
Medications that are classified as anticonvulsants or SNRIs (antidepressants) can help with nerve pain, and some can be neutral as far as contributing to weight gain.
And then there is Neurontin or Lyrica - those meds were specifically designed for nerve pain.

All you can do is ask your doctor what their best recommendation would be to help you live the healthiest life possible. Even if you are on a medication that can contribute to weight gain, that is not a reason to give up. It is something that you can manage.

8888FAITH SparkPoints: (1,691)
Fitness Minutes: (122)
Posts: 5
4/2/12 12:10 P

My biggest problem is I found out my pain medications make me gain weight and this is discouraging:( Wednesday I will talk to my doctor about it since I am seeing her for other medical reasons. About my pain meds, their the only one that works and if my doctor puts me on anything stronger then I will jusy say I will have no life. My pain medication is for nerve damage resultling from past back surgery. So anyone have any suggestions?

Page: 1 of (1)  




Other Diet and Nutrition Topics:

Topics: Last Post:
Creatine 7/8/2013 4:13:56 PM
How to limit carbs - potatoes & macaroni 9/9/2013 1:50:44 AM
Southern Food? 7/24/2013 1:14:46 PM
Ideas for a high protein, low fat spread? 8/11/2013 3:18:55 AM
What's your cozy food? 9/13/2013 4:51:28 PM

Diet Resources: bursitis therapy | pre patellar bursitis | bursitis causes